Is it from a mood stabilizer?

Patient

Q: My doctor put me on a mood stabilizer a few days ago (I forgot the name) and I've been having sharp pains in my spine and hips (i'm only 16) is this normal?

Symptoms:  Pain in my hips and spine
Doctor

A:   Thank you for your question. It is possible that you might be having an adverse reaction to the new medication that you were placed on. If you provided the name of the medication we could have given you more detail on its specific side effects. Your symptoms can be related to muscle spasms which can be caused by mood stabilizers. We recommend that you promptly return to your doctor and report these symptoms.This is the safest way to determine if you are having an adverse reaction. Please see your doctor immediately.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: Chronic lower back pain a right shoulder stuffiness

Q: I had an MRI for some back problems but it came back with this: "Small 1.3 cm lesion in the prepontine cistern, ...

Q: Recent MRI was given to me without results. I have to wait until later in the week to get them.

Q: 23 y.o. female had lower right back pain for about 1 year following a burning pain from bending over (I thought it wa...

Q: Hello, I'm Adriana, I just received MRI results of my brain, I'm 40 yrs old, suffer from migraines, tension headaches...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews